Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

vtac and beta blocker

I am a healthy, very active 44 year old woman.  I have MVP with regurgitation. As I've gotten older, the more I began to notice the PVC's ect... So in Sept I went to see a Cardio and as I was having my stress test --I had 3 runs of VTAC with some PVC's. I was admitted to the ER. I had a cardiac MRI and everything looked normal except for my MVP.  My potassium was low (2.5? 3?).  My cardiologist put me on Metropolol 50 mg to control things. Either that or a Implantable Defibrullator.   I began to half the dosage after a month and have felt good except for a few flutters here and there. I workout with a trainer 2x weekly, and walk about 11 or more miles a week.  Now I've put on 5-10 lbs and am very unhappy about it.  Would switching to Bystolic help?  And would stopping the beta blocker all together put my life at risk?   I take a daily potassium/mag/ox. They never figured out what made my potassium so low in the first place. I don't take any other medications except the beta blocker.  SO my thoughts are that my VTAC and the symptoms I was having caused by my MVP or my low potassium?  Could getting the potassium levels under control (i've had them tested since and they're good) able me to get off the Beta Blocker?
1 Responses
Avatar universal
I also need to add that I had bigeminy during the stress test.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.